Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 193, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 22, 2020, 8:34 AM CST for Osage County, Missouri. It took effect at Nov 22, 2020, 3:45 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2020, 8:34 AM CST (14:34 UTC)
- In effect from
- Nov 22, 2020, 3:45 PM CST
- Expired
- Nov 22, 2020, 2:07 PM CST
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
725
WGUS43 KLSX 221434
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
834 AM CST Sun Nov 22 2020
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-230245-
/O.NEW.KLSX.FL.W.0193.201122T2145Z-201124T0655Z/
/WPHM7.1.ER.201122T2145Z.201123T0000Z.201123T0054Z.NO/
834 AM CST Sun Nov 22 2020
The National Weather Service in St Louis has issued a
* Flood Warning for
the Maries River near Westphalia.
* From this afternoon to late Monday night.
* At 8:00 AM CST Sunday the stage was 8.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 10.3 feet this evening. It will then
fall below flood stage this evening.
* Impact...At 9.0 feet, County Road 610 begins flooding near the
Indian Creek bridge near this height.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Maries River
Westphalia 10.0 8.3 Sun 8 am 6.3 3.5 2.9 2.4 2.2
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Maples1 follow-up statement
548
WGUS83 KLSX 222007
FLSLSX
Flood Statement
National Weather Service St Louis MO
207 PM CST Sun Nov 22 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC151-222115-
/O.CAN.KLSX.FL.W.0193.201122T2145Z-201122T2007Z/
/WPHM7.1.ER.700119T1408Z.700119T1408Z.700119T1408Z.NO/
207 PM CST Sun Nov 22 2020
...The Flood Warning for the Maries River near Westphalia has been
cancelled...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* At 8:00 AM CST Sunday the stage was 8.3 feet.
* Flood stage is 10.0 feet.
* Forecast...The river has crested near flood stage and is expected
to continue to fall this evening.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Maries River
Westphalia 10.0 8.3 Sun 8 am 4.3 3.1 2.5 2.3 2.2
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 22, 5:47 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 22, 5:47 AM CST, 2 hours 47 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 547 AM CST Sun Nov 22 2020 .SHORT TERM... (Through Late Tonight) Issued at 344 AM CST Sun Nov 22 2020 Low pressure over far southern Illinois will move northeast into the Ohio Valley today as the upper level short wave driving it dives into the Mississippi Valley. Rain is already diminishing on the northwest side of the low as the primary low level forcing from warm advection moves east of the Mississippi River. This trend will continue through the morning...though some very light rain or sprinkles will continue to be possible as the base of the short wave trough digs into Missouri and translates east into Illinois. High pressure will build into the Mississippi Valley from the Great Plains late this afternoon and this evening, bringing a clearing sky to the Bi-State Region and diminishing wind. Temperatures today look similar to yesterday's due to cold advection behind the system and clouds today, and it should be colder tonight than Saturday night as the mostly clear sky and light wind will produce good radiational cooling conditions. Highs should be in the mid to upper 40s today and lows tonight in the upper 20s to mid 30s. Carney .LONG TERM... (Monday through Saturday) Issued at 344 AM CST Sun Nov 22 2020 The surface ridge will drift east through the day on Monday as the next up stream short wave digs into the Rockies and forces lee-side cyclogenesis over eastern Colorado. The developing low level system over the western Plains will will turn the low level flow back to the south over the eastern Plains and lower Missouri Valley. Deterministic guidance has been spitting out light QPF on Monday over parts of central and northeast Missouri for the past several runs. GEFS probability of precip greater than 0.01 inch over parts of central and northeast Missouri on Monday is greater than 60%. While there is agreement among deterministic guidance and support from the GEFS, I'm still reluctant to forecast higher than slight chance/low chance PoPs. GFS and NAM forecast soundings show a stout low level dry layer for precip to overcome, and the synoptic upper level ridge will be over central Missouri Monday afternoon as well. Between the positives and the negatives, will stick with the low PoPs for now. The GFS and ECMWF are in somewhat better agreement now with the timing and strength of the Tuesday-Wednesday storm system. The EC is still just a bit slower and stronger, with a deeper 500mb closed low. Regardless, PoPs increase in the warm sector ahead of the system late Monday night into Tuesday, and there is good agreement from the GEFS QPF probability forecasts. High likely to categorical PoPs look entirely appropriate for Tuesday afternoon across central and northeast Missouri into west central Illinois, and for the entire area on Tuesday night. There is some early indication that the rain could be heavy at times on Tuesday night, with NAEFS precipitable water between 1-1.25 which is in the 90th climatological percentile. Fortunately the system and the convection associated with it should be progressive, so widespread water issues don't look too likely at this time. Showers linger behind the system on Wednesday...though it's unclear how long due to the aforementioned difference in speed between the EC and GFS. GEFS qpf probabilities keep a chance of precip over much of the area through the day, and given the uncertainty this seems reasonable. The speed differences in deterministic guidance continue for Thursday through Saturday, but Thursday should be dry under the influence of high pressure. The next positively tilted trough is looking less progressive than previous systems. By Friday morning the trough axis is forecast to stretch from northern Minnesota southwest into Arizona. Southwest flow ahead of the trough over the Mid Mississippi Valley will bring low level moisture back to the region, and EC/GFS to produce some light QPF during this period. GEFS shows low chance/slight chance for measurable precip as well, and this looks like a reasonable solution at this time. Carney && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 531 AM CST Sun Nov 22 2020 IFR ceilings currently over the area are expected to clear from northwest to southeast through the day. Additionally, patchy drizzle and fog will occasionally reduce visibility to 3-5 miles for until mid morning. The storm system which is causing these low conditions is moving quickly to the northeast today, and once the drizzle ends and low clouds lift, expect VFR conditions to prevail at least through the evening and into the early overnight hours. There are some indications that fog may develop before sunrise on Monday morning, but confidence is low at this time. SPECIFICS FOR KSTL: IFR ceilings will likely prevail at Lambert until between 17-19Z today. Additionally, intermittent light drizzle will reduce the visibility to 3-5 miles for a few hours this morning. The threat for reduced visibility should end by mid-morning, and once the ceiling lifts expect VFR conditions to prevail. There is a chance that fog may develop before sunrise on Monday, but confidence is low in fog at Lambert at this time. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 47 34 47 41 / 20 0 10 10 Quincy 49 29 45 38 / 30 0 30 60 Columbia 48 30 46 41 / 20 0 30 20 Jefferson City 49 30 48 41 / 10 0 30 20 Salem 46 33 48 37 / 60 0 10 5 Farmington 47 31 50 36 / 10 0 10 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 22, 4:02 AM CST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 402 AM CST Sun Nov 22 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 402 AM CST Sun Nov 22 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance of thunderstorms Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Carney
In the hours before
Local storm report, Nov 22, 7:01 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 AM CST SUN NOV 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN FREEBURG 38.43N 89.91W
11/22/2020 M1.82 INCH ST. CLAIR IL EMERGENCY MNGR
STORM TOTAL RAINFALL.
&&Local storm report, Nov 22, 7:05 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 AM CST SUN NOV 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN CHESTERFIELD 38.65N 90.58W
11/22/2020 M2.25 INCH ST. LOUIS MO BROADCAST MEDIA
STORM TOTAL RAIN.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 8:36 AM CST | River Flood Warning | LSX | Reynolds | 21 hr |
| Nov 22, 8:42 AM CST | River Flood Warning | LSX | Crawford, Washington | 27 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.